You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
More Quadratically Converging Algorithms for $\pi$
J. M. Borwein and P. B. Borwein
Mathematics of Computation
Vol. 46, No. 173 (Jan., 1986), pp. 247-253
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2008229
Page Count: 7
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We present a quadratically converging algorithm for $\pi$ based on a formula of Legendre's for complete elliptic integrals of modulus $\sin(\pi/12)$ and the arithmetic-geometric mean iteration of Gauss and Legendre. Precise asymptotics are provided which show this algorithm to be (marginally) the most efficient developed to date. As such it provides a natural computational check for the recent large-scale calculations of $\pi$.
Mathematics of Computation © 1986 American Mathematical Society